Authors

R. Pasumarthy, V.R. Ambati, A.J. van der Schaft

Abstract

A finite-dimensional Port-Hamiltonian formulation for the dynamics of smooth open channel flows is presented. A numerical scheme based on this formulation is developed for both the linear and nonlinear shallow water equations. The scheme is verified against exact solutions and has the advantage of conservation of mass and energy to the discrete level.

Keywords

Shallow water equations; Port-Hamiltonian; Stokes–Dirac structure; Numerical discretization

Citation

BibTeX

@article{Pasumarthy_2012,
  title={{Port-Hamiltonian discretization for open channel flows}},
  volume={61},
  ISSN={0167-6911},
  DOI={10.1016/j.sysconle.2012.05.003},
  number={9},
  journal={Systems & Control Letters},
  publisher={Elsevier BV},
  author={Pasumarthy, R. and Ambati, V.R. and van der Schaft, A.J.},
  year={2012},
  pages={950--958}
}

Download the bib file

References